Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 166, NWS Tulsa, OK

July 26, 2010Pittsburg County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 26, 2010, 5:23 PM CDT for Pittsburg County, Pushmataha County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2010, 5:23 PM CDT (22:23 UTC)
Expired
Jul 26, 2010, 6:03 PM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 145 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2010-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2010-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WUUS54 KTSA 262223
SVRTSA
OKC121-127-262330-
/O.NEW.KTSA.SV.W.0166.100726T2223Z-100726T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT MON JUL 26 2010

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
  CENTRAL PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 630 PM CDT

* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
  DUNBAR...MOVING NORTHWEST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DUNBAR
  AND STANLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A
STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3451 9571 3452 9568 3459 9568 3459 9577
      3460 9579 3469 9555 3446 9542 3440 9561
TIME...MOT...LOC 2223Z 144DEG 8KT 3451 9558

$$
1 follow-up statement
973 
WWUS54 KTSA 262303
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
603 PM CDT MON JUL 26 2010

OKC121-127-262313-
/O.CAN.KTSA.SV.W.0166.000000T0000Z-100726T2330Z/
PITTSBURG OK-PUSHMATAHA OK-
603 PM CDT MON JUL 26 2010

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUSHMATAHA AND
SOUTHERN PITTSBURG COUNTIES IS CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3451 9571 3452 9568 3459 9568 3459 9577
      3460 9579 3469 9555 3446 9542 3440 9561
TIME...MOT...LOC 2303Z 144DEG 8KT 3458 9564

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:59 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Jul 26, 2:59 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT MON JUL 26 2010

.DISCUSSION...
CONVECTION...AND EVEN CUMULUS...HAS BEEN SLOWER TO APPEAR TODAY.
STILL BELIEVE THAT SCATTERED SHOWERS AND STORMS WILL BECOME A BIT
MORE NUMEROUS OVER THE NEXT FEW HOURS...WITH THE ACTIVITY
CONTINUING INTO THE EVENING BEFORE DISSIPATING. A MOIST AND
RELATIVELY UNCAPPED AIRMASS WILL REMAIN OVER THE AREA FOR THE NEXT
FEW DAYS CONTINUING THE POTENTIAL FOR DIURNAL CONVECTION. AS TIME
GOES ON...THE CONVECTION WILL TEND TO FOCUS OVER THE TERRAIN
FAVORED AREAS.

THE UPPER RIDGE TO OUR EAST WILL RETROGRADE BACK OVER THE AREA BY
THIS WEEKEND INTO EARLY NEXT WEEK WHICH WILL BRING AN END TO THE
CONVECTION AND AN INCREASE IN MAXIMUM TEMPERATURES. MUCH OF THE
AREA WILL LIKELY SEE TRIPLE DIGIT HEAT BY LATE IN THE WEEKEND INTO
EARLY NEXT WEEK.

THE NEW ECMWF CONTINUES TO RETROGRADE THE RIDGE EARLY NEXT WEEK
WHICH MAY RESULT IN A COLD FRONT MAKING IT INTO THE AREA JUST
BEYOND THE RANGE OF THIS FORECAST. WE WILL HAVE TO WAIT AND SEE ON
THIS.

HAVE NOT STRAYED FAR FROM GUIDANCE TEMPERATURES THE NEXT COUPLE
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  94  75  95 /  20  20  20  10
FSM   74  92  74  94 /  40  50  30  20
MLC   72  91  74  93 /  30  30  20  20
BVO   72  94  73  95 /  20  10  20  10
FYV   70  89  71  90 /  30  50  20  20
BYV   70  89  71  90 /  40  50  30  30
MKO   73  93  73  94 /  30  30  20  20
MIO   71  93  73  94 /  20  20  20  20
F10   72  92  74  93 /  20  30  20  10
HHW   73  92  74  92 /  30  40  20  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...14
LONG TERM....30/05

PLATE/LACY
Hazardous weather outlook, Jul 26, 5:00 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT MON JUL 26 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON JUL 26 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS
AFTERNOON AS AN UPPER LEVEL LOW PRESSURE SYSTEM WOBBLES ACROSS
NORTH CENTRAL TEXAS. INSTABILITY AND UPPER WIND FIELDS ARE NOT
OVERLY IMPRESSIVE...BUT A FEW STORMS MAY PRODUCE WIND GUSTS TO
AROUND 50 MILES AN HOUR...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA AND
WEST-CENTRAL ARKANSAS. LOCALLY HEAVY RAIN WILL ALSO BE A CONCERN
DUE TO THE SLOW MOVEMENT OF THE STORMS.  MOST OF THE THUNDERSTORM
ACTIVITY SHOULD DIMINISH DURING THE LATE EVENING HOURS WITH THE
LOSS OF HEATING.

HEAT INDICES WILL CONTINUE IN THE 100 TO 105 DEGREE RANGE ACROSS
MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS FOR THE REMAINDER
OF THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
SATURDAY AND SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
A TROPICAL LIKE AIRMASS WILL REMAIN ACROSS THE REGION THIS WEEK...
SUPPORTING PERIODS OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS. AN
UPPER RIDGE WILL BUILD OVER THE SOUTHERN PLAINS TOWARDS THE END OF
THE WORK WEEK LIMITING THE CHANCES OF SHOWERS AND THUNDERSTORMS BY THE
WEEKEND.

THE HEAT WILL BECOME MORE OF A CONCERN OVER THE WEEKEND WITH TRIPLE
DIGIT TEMPERATURES POSSIBLE ACROSS PORTIONS OF EASTERN OKLAHOMA
AND WEST-CENTRAL ARKANSAS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 26, 5:17 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
517 PM CDT MON JUL 26 2010

OKZ049-262300-
PUSHMATAHA OK-
517 PM CDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PUSHMATAHA

AT 517 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTHEAST
OF OLETA...MOVING NORTH AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLOUDY AND OLETA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3439 9544 3441 9515 3417 9516 3416 9539
TIME...MOT...LOC 2217Z 162DEG 5KT 3423 9533
Special weather statement, Jul 26, 5:18 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
518 PM CDT MON JUL 26 2010

OKZ049-073-262300-
PITTSBURG OK-PUSHMATAHA OK-
518 PM CDT MON JUL 26 2010

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHERN PITTSBURG AND CENTRAL PUSHMATAHA

AT 518 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
DUNBAR...MOVING NORTHWEST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STANLEY AND DUNBAR.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3443 9567 3452 9568 3459 9568 3459 9569
      3466 9571 3466 9543 3441 9544
TIME...MOT...LOC 2218Z 157DEG 9KT 3451 9557

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:29 PM CDTSpecial Weather StatementTSACreek, Osage61 min
Jul 25, 8:02 PM CDTSpecial Weather StatementTSACreek, Okmulgee, Tulsa58 min
Jul 25, 8:33 PM CDTSpecial Weather StatementTSAOkfuskee, Tulsa57 min
Jul 25, 10:48 PM CDTAreal Flood AdvisoryTSACherokee, Mayes, Muskogee, Rogers, Wagoner117 min
Jul 26, 12:05 AM CDTSpecial Weather StatementTSAMayes40 min
Jul 26, 5:17 PM CDTSpecial Weather StatementTSAPushmataha43 min
Jul 26, 5:18 PM CDTSpecial Weather StatementTSAPushmataha42 min
Jul 26, 5:32 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha33 min
Jul 26, 5:41 PM CDTSpecial Weather StatementTSADelaware34 min
Jul 26, 5:58 PM CDTSpecial Weather StatementTSALatimer32 min
Jul 26, 6:08 PM CDTSpecial Weather StatementTSAChoctaw, Pushmataha22 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.